March  2018, 17(2): 487-504. doi: 10.3934/cpaa.2018027

Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation

1. 

School of Mathematics, South China University of Technology, Guangzhou, Guangdong 510640, China

2. 

College of Mathematics and Information Science, Henan Normal University, Xinxiang, Henan 453007, China

Received  January 2017 Revised  September 2017 Published  March 2018

Fund Project: This work is supported by NSFC under grant numbers 11571118, 11771127 and 11401180, and also by the Fundamental Research Funds for the Central Universities of China under the grant number 2017ZD094.

In this paper, we investigate the Cauchy problem for the fourth order nonlinear Schrödinger equation
$i \partial_{t}u+\partial_{x}^{4}u=u^{2},\ \ (t,x)∈[0,T]× \mathbb{R}.$
Zheng (Adv. Differential Equations, 16(2011), 467-486.) has proved that the problem is locally well-posed in
$H^{s}(\mathbb{R})$
with
$-\frac{7}{4} <s≤q 0.$
In this paper, we aim at extending Zheng's work to a lower regularity index. We prove that the equation is locally well-posed in
$H^{s}(\mathbb{R})$
when
$s≥q -2$
and ill-posed when
$s < -2$
in the sense that the solution map is discontinuous for
$s <-2$
. The key ingredient used in this paper is Besov-type space introduced by Bejenaru and Tao (Journal of Functional Analysis, 233(2006), 228-259.).
Citation: Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027
References:
[1]

I. Bejenaru and T. Tao, Sharp well-posedness and ill-posedness results for a quadratic nonlinear Schrödinger equation, J. Funct. Anal., 233 (2006), 228-259.   Google Scholar

[2]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations I. Schrödinger equations, Geom. Funct. Anal., 3 (1993), 107-156.   Google Scholar

[3]

J. CollianderM. KeelG. StaffilaniH. Takaoka and T. Tao, Sharp global well-posedness for KdV and modified KdV on $\mathbb{R}$ and $\mathbb{T}$, J. Amer. Math. Soc., 16 (2003), 705-749.   Google Scholar

[4]

B. L. Guo and B. X. Wang, The global Cauchy problem and scattering of solutions for nonlinear Schrödinger equations in $H^{s}$, Diff. Int. Eqns., 15 (2002), 1073-1083.   Google Scholar

[5]

C. HaoL. Hsiao and B. X. Wang, Well-posedness for the fourth-order Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265.   Google Scholar

[6]

C. HaoL. Hsiao and B. X. Wang, Well-posedness of the Cauchy problem for the fourth-order Schrödinger equations in high dimensions, J. Math. Anal. Appl., 328 (2007), 58-83.   Google Scholar

[7]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: Fourth order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), 1336-1339.   Google Scholar

[8]

N. Kishimoto, Remark on the paper "Sharp well-posedness and ill-posedness results for a quadratic non-linear Schrödinger equation" by I. Bejenaru and T. Tao, Atl. Electron. J. Math., 4 (2011), 35-48.   Google Scholar

[9]

B. A. Ivanov and A. M. Kosevich, Stable three-dimensional small-amplitude soliton in magnetic materials, Sov. J. Low Temp. Phys., 9 (1983), 439-442.   Google Scholar

[10]

C. X. MiaoG. X. Xu and L. F. Zhao, Global well-posedness and scattering for the focusing energy-critical nonlinear Schrödinger equations of fourth order in the radial case, J. Diff. Eqns., 246 (2009), 3715-3749.   Google Scholar

[11]

C. X. Miao and J. Q. Zheng, Scattering theory for the defocusing fourth-order Schrödinger equation, Nonlinearity, 29 (2016), 692-736.   Google Scholar

[12]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Diff. Eqns., 4 (2007), 197-225.   Google Scholar

[13]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517.   Google Scholar

[14]

B. Pausader, The focusing energy-critical fourth-order Schrödinger equation with radial data, Discrete Contin. Dyn. Syst., 24 (2009), 1275-1292.   Google Scholar

[15]

B. Pausader and S. L. Shao, The mass-critical fourth-order Schrödinger equation in high dimensions, J. Hyperbolic Diff. Eqns., 7 (2010), 651-705.   Google Scholar

[16]

B. Pausader and S. X. Xia, Scattering theory for the fourth-order Schrödinger equation in low dimensions, Nonlinearity, 26 (2013), 2175-2191.   Google Scholar

[17]

H. Pecher and W. von Wahl, Time dependent nonlinear Schrödinger equations, Manuscripta Math., 27 (1979), 125-157.   Google Scholar

[18]

J. Segata, Modified wave operators for the fourth-order nonlinear Schrödinger-type equation with cubic non-linearity, Math. Methods. Appl. Sci., 26 (2006), 1785-1800.   Google Scholar

[19]

T. Tao, Multilinear weighted convolution of $L^{2}$ functions, and applications to nonlinear dispersive equations, Amer. J. Math., 123 (2001), 839-908.   Google Scholar

[20]

S. K. Turitsyn, Three-dimensional dispersion of nonlinearity and stability of multidimentional solitons, Teoret. Mat. Fiz. , 64 (1985), 226-232 (Russian).  Google Scholar

[21]

J. Q. Zheng, Well-posedness for the fourth-order Schrödinger equations with quadratic nonlinearity, Adv. Diff. Eqns., 16 (2011), 467-486.   Google Scholar

show all references

References:
[1]

I. Bejenaru and T. Tao, Sharp well-posedness and ill-posedness results for a quadratic nonlinear Schrödinger equation, J. Funct. Anal., 233 (2006), 228-259.   Google Scholar

[2]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations I. Schrödinger equations, Geom. Funct. Anal., 3 (1993), 107-156.   Google Scholar

[3]

J. CollianderM. KeelG. StaffilaniH. Takaoka and T. Tao, Sharp global well-posedness for KdV and modified KdV on $\mathbb{R}$ and $\mathbb{T}$, J. Amer. Math. Soc., 16 (2003), 705-749.   Google Scholar

[4]

B. L. Guo and B. X. Wang, The global Cauchy problem and scattering of solutions for nonlinear Schrödinger equations in $H^{s}$, Diff. Int. Eqns., 15 (2002), 1073-1083.   Google Scholar

[5]

C. HaoL. Hsiao and B. X. Wang, Well-posedness for the fourth-order Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265.   Google Scholar

[6]

C. HaoL. Hsiao and B. X. Wang, Well-posedness of the Cauchy problem for the fourth-order Schrödinger equations in high dimensions, J. Math. Anal. Appl., 328 (2007), 58-83.   Google Scholar

[7]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: Fourth order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), 1336-1339.   Google Scholar

[8]

N. Kishimoto, Remark on the paper "Sharp well-posedness and ill-posedness results for a quadratic non-linear Schrödinger equation" by I. Bejenaru and T. Tao, Atl. Electron. J. Math., 4 (2011), 35-48.   Google Scholar

[9]

B. A. Ivanov and A. M. Kosevich, Stable three-dimensional small-amplitude soliton in magnetic materials, Sov. J. Low Temp. Phys., 9 (1983), 439-442.   Google Scholar

[10]

C. X. MiaoG. X. Xu and L. F. Zhao, Global well-posedness and scattering for the focusing energy-critical nonlinear Schrödinger equations of fourth order in the radial case, J. Diff. Eqns., 246 (2009), 3715-3749.   Google Scholar

[11]

C. X. Miao and J. Q. Zheng, Scattering theory for the defocusing fourth-order Schrödinger equation, Nonlinearity, 29 (2016), 692-736.   Google Scholar

[12]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Diff. Eqns., 4 (2007), 197-225.   Google Scholar

[13]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517.   Google Scholar

[14]

B. Pausader, The focusing energy-critical fourth-order Schrödinger equation with radial data, Discrete Contin. Dyn. Syst., 24 (2009), 1275-1292.   Google Scholar

[15]

B. Pausader and S. L. Shao, The mass-critical fourth-order Schrödinger equation in high dimensions, J. Hyperbolic Diff. Eqns., 7 (2010), 651-705.   Google Scholar

[16]

B. Pausader and S. X. Xia, Scattering theory for the fourth-order Schrödinger equation in low dimensions, Nonlinearity, 26 (2013), 2175-2191.   Google Scholar

[17]

H. Pecher and W. von Wahl, Time dependent nonlinear Schrödinger equations, Manuscripta Math., 27 (1979), 125-157.   Google Scholar

[18]

J. Segata, Modified wave operators for the fourth-order nonlinear Schrödinger-type equation with cubic non-linearity, Math. Methods. Appl. Sci., 26 (2006), 1785-1800.   Google Scholar

[19]

T. Tao, Multilinear weighted convolution of $L^{2}$ functions, and applications to nonlinear dispersive equations, Amer. J. Math., 123 (2001), 839-908.   Google Scholar

[20]

S. K. Turitsyn, Three-dimensional dispersion of nonlinearity and stability of multidimentional solitons, Teoret. Mat. Fiz. , 64 (1985), 226-232 (Russian).  Google Scholar

[21]

J. Q. Zheng, Well-posedness for the fourth-order Schrödinger equations with quadratic nonlinearity, Adv. Diff. Eqns., 16 (2011), 467-486.   Google Scholar

[1]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020382

[2]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[3]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[4]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020276

[5]

José Luis López. A quantum approach to Keller-Segel dynamics via a dissipative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020376

[6]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020264

[7]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[8]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[9]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[10]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[11]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[12]

Shiqi Ma. On recent progress of single-realization recoveries of random Schrödinger systems. Electronic Research Archive, , () : -. doi: 10.3934/era.2020121

[13]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[14]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[15]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[16]

Denis Bonheure, Silvia Cingolani, Simone Secchi. Concentration phenomena for the Schrödinger-Poisson system in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020447

[17]

Serge Dumont, Olivier Goubet, Youcef Mammeri. Decay of solutions to one dimensional nonlinear Schrödinger equations with white noise dispersion. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020456

[18]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[19]

Mostafa Mbekhta. Representation and approximation of the polar factor of an operator on a Hilbert space. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020463

[20]

Adrian Constantin, Darren G. Crowdy, Vikas S. Krishnamurthy, Miles H. Wheeler. Stuart-type polar vortices on a rotating sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 201-215. doi: 10.3934/dcds.2020263

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (72)
  • HTML views (165)
  • Cited by (0)

Other articles
by authors

[Back to Top]